MAUDE Adverse Event Report: ARTHROCARE CORPORATION ARIS TURBINATE REDUCTION WAND; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION ARIS TURBINATE REDUCTION WAND; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 72290113
Medical Device Problem Codes Detachment of Device or Device Component (2907); Electrical Shorting (2926)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference number: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during the turbinate reduction procedure, it was noticed that the aris turbinate reduction wand had a "wand short circuit" error message popped up, and the active electrode fell off the tip of the aris wand into the patient's nasal cavity.The electrode was retrieved using grasping forceps.The procedure was performed without any surgical delay, using the same product as after hitting the back button, it worked, and surgeon proceeded with the case.No patient injuries, harm or further complications were reported.
 
Additional Manufacturer Narrative
H11: h2: additional information on: h8.Corrected information on: g2.H3, h6: the reported device was received for evaluation.A visual inspection observed the returned instrument shows no manufacturing abnormalities.Product was out of the original packaging.No packaging returned.The tip is worn from use.Most of the polyolefin covering is worn away from use.The electrode is not attached and has fallen out of its housing in the tip.The electrode was returned.A functional evaluation cannot be done on activating the wand due to the electrode damage.Wand data shows when the wand short notification was received, the wand was not activated again after it.Wand was used for 2.5 mins of activation time.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the short notification include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (contact to a conductive material such as another metal device, saline ingress, a wand short, incomplete connection, or the wand´s connector or cable got damaged).A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the detached electrode include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences ((1) hitting the device tip against a hard surface.2) using the device as a lever to enlarge surgical site.3) mechanical displacement of tissue through applied force.4) activating the device above recommended settings for prolonged periods of time).Based on this investigation, the need for corrective action is not indicated.

Brand Name
ARIS TURBINATE REDUCTION WAND
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24301706
Report Number3006524618-2026-00059
Device Sequence Number9679532
Product Code GEI
UDI-Device Identifier00885556796047
UDI-Public885556796047
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K230914
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72290113
Device Lot Number2194685
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer03/05/2026
Initial Report FDA Received Date02/10/2026
Supplement Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown